Heat, Calhoun
- When
- July 20, 12:00 PM CST to July 22, 8:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.169, -90.667 (the zone’s center; the record gives no point)
The second heat wave of a relatively cool summer hit the region from July 20 - 22. High temperatures were in the lower to middle 90's with the Heat Index ranging from 105 to 110 degrees.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The second heat wave of a relatively cool summer hit the region from July 20 - 22. High temperatures were in the lower to middle 90's with the Heat Index ranging from 105 to 110 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 20, 1:20 AM CST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 220 AM CDT TUE JUL 20 2004 .DISCUSSION... TEMPS AND DEWPOINT ARE ON THE RISE FOR THE NEXT COUPLE OF DAYS. THIS AFTN THE HIGHS WILL RANGE IN THE LOWER TO MID 90S. HEAT INDEX WILL BE 100 TO 105 LEVEL THIS AFTN. FOR WED HEAT INDEX WILL BE FEW DGRS HIGHER. WILL ISSUE A HEAT ADVISORY FOR WED AFTN. A FRNT WILL SLOWLY DRIFT SOUTH THURSDAY NIGHT AND FRI. MODELS USUAL PUSH FRONT TO FAST THIS TIME OF THE YEAR. AT THIS KP SAME POPS FOR THURSDAY THROUGH FRIDAY. DRY WEATHER PTN AFTR FRIDAY. IN LARGE LIKE GFS SOLUTION FOR POPS AND TEMPS. WEEKEND WEATHER WILL BE DRY WITH TEMPS FEW DGRS BELOW NORMAL. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FOR WED AFTN FOR ALL COUNTIES IN OUR CWA. IL...HEAT ADVISORY FOR WED AFTN FOR ALL COUNTIES IN OUR CWA. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 507 AM CDT TUE JUL 20 2004 ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-211100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 507 AM CDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY IS IN EFFECT FROM NOON WEDNESDAY THROUGH 8 PM WEDNESDAY EVENING. TEMPERATURES WILL RISE IN THE MID 90S DURING THE AFTERNOON WITH HIGH HUMIDITY LEVELS COMBINING TO PRODUCE HEAT INDICES OF 105 TO TO 110 DEGREES. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. ILZ095>097-MOZ018-019-026-027-034-035-211100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 507 AM CDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY IS IN EFFECT FROM NOON WEDNESDAY THROUGH 8 PM WEDNESDAY EVENING. TEMPERATURES WILL RISE IN THE MID 90S DURING THE AFTERNOON WITH HIGH HUMIDITY LEVELS COMBINING TO PRODUCE HEAT INDICES OF 105 TO TO 110 DEGREES. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
13 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411128, 5411129, 5411130, 5411131, 5411132, 5411133, 5411134, 5411135, 5411136, 5411137, 5411138, 5411139, 5411140.